Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Asymptotic analysis of a rod with small bending stiffness

Author: Peter Wolfe
Journal: Quart. Appl. Math. 49 (1991), 53-65
MSC: Primary 73K05; Secondary 73G05, 73H05, 73K03, 73R05
DOI: https://doi.org/10.1090/qam/1096232
MathSciNet review: MR1096232
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider a model problem for the deformation of a rod with small bending stiffness. We show that this problem can be considered as a singular perturbation of the problem in which the rod is replaced by a string with no resistance to bending. We construct an approximate solution to this problem. As the bending stiffness tends to zero this solution tends to the solution of the string problem away from the ends of the rod which are assumed to be clamped. However, as one would expect, there is a boundary layer near each end of the rod. The main point of the paper is to show how to construct the boundary layer corrections.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73K05, 73G05, 73H05, 73K03, 73R05

Retrieve articles in all journals with MSC: 73K05, 73G05, 73H05, 73K03, 73R05

Additional Information

DOI: https://doi.org/10.1090/qam/1096232
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society